| Catalog Number |
482250236 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that upon inspection the following parts were found.Emphasys trl lnr elv 50x36 - chipped.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information received states that the weld at the handle was broken.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary = > it was reported that upon inspection the following broken parts were found.Pinn straight cup impactor - broken strike plate.Duraloc str cup impactor - bad threads x2.Lcs/sig rev fem slve trl 31m - bad rubber ring inside.Pin bantam cup impactor adapt - bad rubber ring.Pinn esc liner extractor tip - broken tip.Modular head ball remover - broken attachment.S-rom*stem/sleve separtor - bent tip.Pinn gb offset cup impactor - metal handle - broken handle weld.Emphasys trl lnr elv 50x36 - chipped.Emphasys trl lnr n 48x36 - chipped.Actis retaining stem inserter - bad threads.Pinn gb straight grater hndl - broken attachment.Quickset ace grater handle - broken attachment.Srom knee cut guide handles - bad threads.Srom box osteotome - gouged.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the emsys trl lnr elv 50x36 is chipped at the rim.Additionally, scratches were found on the convex section.The observed condition of the device can be attributed to a combination of heavy use and exposure to unintended forces during repeated attempts at assembly and disassembly with the mating device and other tools and hard edges coming in contact with the device.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the emsys trl lnr elv 50x36 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.